I am taking several meds (mostly OTC/Vitamins) at different times of the day; Am I taking them at the right times? The Zyrtec makes me sleepy, so I take it at night...I suspect that the Lisinopril may be making me sleepy, too, or maybe slightly light-headed (?), but I still take it in the morning; Here is my list:
Morning - Lisinopril, fish oil cap, Vitamin C, Calcium chew (with Vitamin D and Vitamin K added), Flonase.
Noon - Multivitamin (Centrum Silver generic) and Vitamin A cap.
Night - Zyrtec, fish oil, Vitamin C, and Calcium chew.
Right now I'm getting scheduled for cancer surgery again, so I'm taking Lortab or Tylenol for pain, and I'm supposed to be starting Omeprazole, too, for heartburn - I'm just trying to decide when is the best times for me to take all of these...and I do have a mild case of MVP.
There is no set time to take vitamins and minerals however vitamins like B12 (energy vitamin) may keep you awake if you take close to bedtime. Taking calcium and vitamin D without magnesium is not recommended as this can lead to a magnesium deficiency state. Magnesium deficiency is also very common with MVP and magnesium supplementation is found to improve MVP symptoms.
Excerpt from "How your antacid drug is making you sick (Part A) by Chris Kresser...
"Most people have no idea how many vital roles stomach acid plays in our bodies. Such misunderstanding is perpetuated by drug companies who continue to insist that stomach acid is not essential. Meanwhile, millions of people around the world are taking acid suppressing drugs that not only fail to address the underlying causes of heartburn and GERD, but put them at risk of serious (and even life-threatening) conditions.
There are four primary consequences of acid stopping drugs:
Increased bacterial overgrowth
Impaired nutrient absorption
Decreased resistance to infection
Increased risk of cancer and other diseases"
Excerpt from Stomach Acid by Jon Barron...
"The bottom line here is that most people are very confused about the role stomach acid plays in health. Most people:
Think they have too much, when in fact they have too little.
Treat the symptom and suppress stomach acid production, ultimately leading to long-term health problems.
Ultimately lose the capacity to produce sufficient stomach acid as a result of dietary abuse and continual use of medications to suppress the body's ability to produce it.
Don't get into that trap.
Use digestive enzymes with all your meals.
Drink aloe vera juice.
Use probiotic supplements with confidence.
Use proteolytic enzyme supplements with confidence.
And, if needed, use apple cider vinegar or betaine hydrochloride supplements to make up for stomach acid insufficiency."
Wow...I had no idea! And I have just been re-diagnosed with cancer of the tongue! (Of course, I JUST started back on the omeprazole., so it's too soon for that to be the cause...I'm thinking the calcium chew I use has magnesium in it also - I'll have to check. So you think I'm taking the other meds at the right times?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.